Alert archive / North Dakota / Wind Advisories in 2005

Wind Advisory 5, NWS Bismarck, ND

September 23, 200510 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 23, 2005, 11:44 AM CDT for 10 counties in North Dakota. It took effect at Sep 23, 2005, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2005, 11:44 AM CDT (16:44 UTC)
In effect from
Sep 23, 2005, 12:00 PM CDT
Expired
Sep 23, 2005, 3:18 PM CDT
In force
3 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Oliver County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 231644
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1144 AM CDT FRI SEP 23 2005

...WIND ADVISORY THIS AFTERNOON FOR SOUTH CENTRAL NORTH DAKOTA...

.STRONG LOW PRESSURE...APPROACHING THE STATE...WILL PRODUCE
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS
AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

NDZ020-034>037-042-045>048-050-051-240000-
/X.NEW.KBIS.WI.Y.0005.050923T1700Z-050924T0000Z/
OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1144 AM CDT FRI SEP 23 2005 /1044 AM MDT FRI SEP 23 2005/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

STRONG LOW PRESSURE...APPROACHING THE STATE...WILL PRODUCE
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
RSL
1 follow-up statement
000 
WWUS73 KBIS 232018
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CDT FRI SEP 23 2005


NDZ020-034>037-042-045>048-050-051-232130-
/X.CAN.KBIS.WI.Y.0005.000000T0000Z-050924T0000Z/
OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
318 PM CDT FRI SEP 23 2005 /218 PM MDT FRI SEP 23 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY THAT WAS INEFFECT FOR SOUTH CENTRAL NORTH DAKOTA. 

$$
RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:00 AM CDT, 8 hours 44 minutes earlier.

Area forecast discussion, Sep 23, 3:00 AM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT FRI SEP 23 2005

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
SATELLITE AND AREA RADARS CONTINUE TO INDICATE SHOWERS ACROSS
EASTERN MONTANA AND ACROSS NORTHWEST AND NORTH CENTRAL ND.  BOTH ISN
AND MOT HAVE REPORTED SHOWERS IN THE PAST HOUR. WITH THE UPPER LEVEL
RIDGE MOVING TO THE EAST AS A TROUGH MOVES INTO THE WEST
COAST...LOOKS LIKE WE WILL HAVE A CHANCE OF PRECIP THROUGH SAT.  BY
00Z SUN IT APPEARS THAT THE SURFACE LOW WILL BE WELL EAST OF THE
AREA AND MID LEVEL SUBSIDENCE AHEAD OF A WEAK SHORT WAVE RIDGE WILL
END THE CHANCE OF PRECIP THROUGH SUNDAY NIGHT.  TEMPS SHOULD BE
AROUND NORMAL TODAY...BUT AT OR BELOW NORMAL ON SAT AND SUN.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT
GFS CONSISTENT PAST FEW DAYS IN DEVELOPING CLOSED UPPER LOW OVER THE
EASTERN PACIFIC EARLY NEXT WEEK THEN TRACKING IT ACROSS THE
NORTHERN PLAINS PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS BY
THE MIDDLE OF NEXT WEEK. SLIGHT DIFFERENCE THIS RUN IS A BIT
STRONGER RIDGE DEVELOPING IN BEHIND THE LOW FOR THE REMAINDER OF THE
WEEK, THIS WILL CLEAR THE REGION AND BRING IN A SLOW WARMING TREND
BY THE WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TSW/WAA
Hazardous weather outlook, Sep 23, 4:17 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT FRI SEP 23 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
417 AM CDT FRI SEP 23 2005 /317 AM MDT FRI SEP 23 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Dakota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.